Thunderstorm Wind, Lauderdale
- When
- August 4, 5:07 PM CST
- Where
- Lauderdale County, 0.07 mi W of Lexington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.970, -87.371
Trees were knocked down along Old Mill Road.
A band of thunderstorms with strong outflow winds knocked down several trees and produced minor structural damage in parts of Lauderdale County. This band of thunderstorms moved south from middle Tennessee during the early to mid evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
A band of thunderstorms with strong outflow winds knocked down several trees and produced minor structural damage in parts of Lauderdale County. This band of thunderstorms moved south from middle Tennessee during the early to mid evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 4, 12:35 PM CST, 4 hours 32 minutes earlier.
Area Forecast Discussion National Weather Service Huntsville AL 135 PM CDT Sun Aug 4 2019 .NEAR TERM...(Tonight) Issued at 135 PM CDT Sun Aug 4 2019 Deep convection is beginning to increase in coverage over southern TN and northeast AL with stronger heating and the approaching shortwave. Convection just south of the cold front in KY will sag into middle TN, mainly just northeast of our area late this afternoon and evening. However, will draw PoP to include higher chances in southern TN and northeast AL early this evening. We will see a marked decrease in activity by 03Z. Areas of low clouds and patchy fog are expected to develop due to the very moist low levels again late tonight. .SHORT TERM...(Monday through Tuesday) Issued at 135 PM CDT Sun Aug 4 2019 The weak cool front to our north will generally wash out as it drops south into the TN valley Monday afternoon and evening. Thus, dew points should remain in the u60s-l70s. Ample heating, a weak 7-5h shortwave in the northerly flow aloft, and weak convergence should trigger isolated to perhaps scattered afternoon thunderstorms in the higher terrain (NE AL and S TN). These should die off quickly around sunset, so went with a dry forecast after 00Z/07. Dew points should drop into the 60s on Tuesday afternoon and early evening a a weak narrow ridge of high pressure follows the frontal passage. However, this break will be short-lived. .LONG TERM...(Tuesday night through Saturday) Issued at 135 PM CDT Sun Aug 4 2019 By late Tuesday night or early Wednesday morning, remnants of convective clusters originating in the lower MO valley and Ozarks may approach our TN and northwest AL counties. Have included a slight chance of thunderstorms in case this occurs. On Wednesday, a deeper moist and unstable airmass will return quickly as low level flow becomes southwest to west. This will be ahead of yet another shortwave dropping southeast in northwest flow aloft and brings another weak cool front with it. This will bring another period of scattered thunderstorms Wednesday afternoon. Areal coverage is still uncertain, so will keep PoP in chance range for now, but could see this go up if model trends indicate. Also, deep layer bulk shear will reach 30-35kt along with potential SBCAPE values of 3000-4000 j/kg not out of the question. So, stronger thunderstorms may be a possibility. In the longer range, northwest flow aloft will persist bringing a parade of shortwaves southeast from the central Plains and Ozarks into the TN valley. This will mean chances of thunderstorms continue on Days 5, 6, and 7. Details in timing, duration, and QPF remain uncertain this far out, so will keep PoPs near suggested blended guidance, mainly in the chance range at this time. Highs will remain in the u80s-l90s with lows in the u60s-l70s. Obviously, rain periods will impact these values at times as well. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1130 AM CDT Sun Aug 4 2019 Scattered to numerous showers and thunderstorms (local IFR or MVFR) are expected this afternoon, diminishing and ending this evening. Have included a TEMPO period at both KHSV and KMSL from 21-00Z when the greatest prob exists. Outside of thunderstorms, VFR conditions are expected. Late tonight, lower clouds and BR/FG will develop in areas. At this point, included LIFR ceilings at both KMSL and KHSV with uncertainty on visibility restrictions. A return to VFR conditions is expected after the ceilings lift/scatter by ~15Z/05. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...17 SHORT TERM...17 LONG TERM...17 AVIATION...17 For more information please visit our website at weather.gov/huntsville.
Hazardous Weather Outlook National Weather Service Huntsville AL 144 PM CDT Sun Aug 4 2019 ALZ001>010-016-TNZ076-096-097-051100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 144 PM CDT Sun Aug 4 2019 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Scattered to numerous thunderstorms will occur this afternoon into early this evening. The greatest coverage will be in southern middle Tennessee and northeast Alabama. The strongest storms will be capable of small hail, gusty winds up to 55 mph, heavy rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to scattered thunderstorms are possible Monday afternoon. There is a chance of strong thunderstorms on Wednesday afternoon and early evening. Additional chances of thunderstorms exist Thursday through Saturday. However, exact timing of the thunderstorm activity during this period remains uncertain. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
Special Weather Statement
National Weather Service Huntsville AL
417 PM CDT Sun Aug 4 2019
ALZ010-042200-
DeKalb AL-
417 PM CDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DEKALB COUNTY UNTIL 500
PM CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sylvania, or near Rainsville, moving southeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Payne, Rainsville, Henagar, Sylvania, Fyffe, Powell, Ider,
Valley Head, Hammondville and Mentone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3450 8555 3450 8556 3449 8556 3433 8582
3452 8595 3461 8581 3466 8576 3478 8561
3453 8551
TIME...MOT...LOC 2117Z 326DEG 9KT 3452 8576
30Special Weather Statement
National Weather Service Huntsville AL
458 PM CDT Sun Aug 4 2019
ALZ010-042230-
DeKalb AL-
458 PM CDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEKALB COUNTY UNTIL 530
PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fyffe, or near Rainsville, moving southeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Payne, Rainsville, Crossville, Sylvania, Fyffe, Powell,
Geraldine, Pine Ridge, Lakeview and Dog Town.
LAT...LON 3437 8563 3436 8566 3434 8568 3426 8577
3426 8581 3424 8581 3424 8584 3420 8585
3420 8595 3444 8606 3459 8577 3442 8560
TIME...MOT...LOC 2157Z 330DEG 10KT 3440 8583
30Special Weather Statement
National Weather Service Huntsville AL
517 PM CDT Sun Aug 4 2019
ALZ008-010-042245-
Marshall AL-DeKalb AL-
517 PM CDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN DEKALB COUNTIES UNTIL 545 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crossville, or 8 miles northeast of Boaz. This storm was nearly
stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Albertville, Boaz, Guntersville, Crossville, Fyffe, Geraldine,
Douglas, Lakeview, High Point and Skirum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3426 8577 3426 8581 3424 8581 3424 8584
3420 8585 3420 8611 3419 8611 3418 8619
3412 8627 3431 8639 3447 8589 3427 8576
TIME...MOT...LOC 2217Z 343DEG 4KT 3428 8605
30Special Weather Statement
National Weather Service Huntsville AL
534 PM CDT Sun Aug 4 2019
TNZ076-096-042315-
Moore TN-Lincoln TN-
534 PM CDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MOORE AND LINCOLN
COUNTIES UNTIL 615 PM CDT...
At 534 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Petersburg to 8 miles west of
Pulaski. Movement was south at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Fayetteville, Lynchburg, Ardmore, Petersburg, Lincoln, Howell, Elora,
Mimosa, Smithland and Coldwater.
LAT...LON 3535 8654 3536 8649 3532 8645 3532 8642
3535 8641 3535 8638 3499 8632 3499 8684
3526 8683 3525 8675 3531 8668 3533 8660
3536 8660 3537 8659
TIME...MOT...LOC 2234Z 342DEG 12KT 3529 8656 3522 8718
30Special Weather Statement
National Weather Service Huntsville AL
549 PM CDT Sun Aug 4 2019
ALZ005-006-008>010-042345-
Marshall AL-Madison AL-DeKalb AL-Limestone AL-Jackson AL-
549 PM CDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON...MARSHALL...
MADISON...NORTHEASTERN LIMESTONE AND SOUTHWESTERN DEKALB COUNTIES
UNTIL 645 PM CDT...
At 547 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hazel Green to near Sardis City. Movement
was nearly stationary.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Huntsville, Madison, Albertville, Scottsboro, Boaz, Guntersville,
Moores Mill, Meridianville, Redstone Arsenal and Hazel Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Water covering roadways was reported in Crossville, AL. A
flash flood warning is in effect for southeast Marshall county and
southwest Dekalb county.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3424 8584 3420 8585 3420 8611 3418 8619
3412 8628 3447 8657 3456 8655 3458 8660
3456 8664 3499 8700 3499 8630 3428 8575
TIME...MOT...LOC 2247Z 278DEG 20KT 3496 8660 3423 8608
30Special Weather Statement National Weather Service Huntsville AL 603 PM CDT Sun Aug 4 2019 ALZ001-002-004-005-042345- Lawrence AL-Lauderdale AL-Limestone AL-Colbert AL- 603 PM CDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE...NORTHERN LIMESTONE...EAST CENTRAL COLBERT AND NORTH CENTRAL LAWRENCE COUNTIES UNTIL 645 PM CDT... At 603 PM CDT, Doppler radar was tracking a strong thunderstorm over Lexington, or 18 miles south of Lawrenceburg, moving south at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Florence, Athens, Muscle Shoals, Sheffield, Tuscumbia, Rogersville, Killen, Lexington, St. Florian and Underwood-Petersville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3500 8700 3475 8679 3472 8769 3500 8771 TIME...MOT...LOC 2303Z 343DEG 19KT 3498 8742 30
The Northeast Alabama radar (KHTX), 117 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
6 thunderstorm wind. Local standard time, as filed.
Trees were knocked down along Old Mill Road.
A tree was knocked down onto the road at 3570 CR 34.
Trees and power lines were knocked down along CR 323 just off U.S. Highway 72.
A tree was knocked down along CR 159 near CR 470.
A tree was knocked down along Old Brompton Lane near U.S. Highway 72.
A tree was knocked down at 2665 CR 92 in Elgin.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2019Every state in 2019This day in weather historyWarnings in Alabama, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 851475, 851477, 851472, 851473, 851474, 851476.